Herbs for Hot Flashes with High Blood Pressure
Answered by: Susan Eagles
Question from: Denise
Posted on: May 14, 2007

I’m going through menopause, have high blood pressure. I was on prescribed medication for menopuse. I got off of it because of some change in tissues in breast, not cancerous they say. I tried taking a product called new phase. It seemed to thin my blood so stopped it. Question is what could I take to stop hot flashes and still be safe under these conditions. I’m really suffering with hot flashes day and night with sweats. I hope there is a safe answer. I hope to hear from you soon.

If you are on prescription medication for high blood pressure, you will want to avoid herbs that have similar actions to your particular medication. For example, if your medication is sedating, avoid herbs that have a sedative action, like valerian and hops. Check your drug actions with a pharmacist or the drug information sheet.

Changes in breast tissue could be caused by isoflavones in a menopausal supplement. For breasts that are sensitive to estrogen, you should avoid estrogenic supplements like isoflavones and soy products, which contain isoflavones. Please see an answer to a similar question on our website www.richters.com . Choose Q&A from the main menu, then enter "hot flash" for the search, and see the item "Herbs for Menopausal Hot Flashes in Breast Cancer".

Back to Medicinal Herbs and Their Uses | Q & A Index

Copyright © 1997-2019 Otto Richter and Sons Limited. All rights reserved.